Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS State College, PA

June 30, 2001York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 30, 2001, 12:57 PM EDT for York County, Pennsylvania. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2001, 12:57 PM EDT (16:57 UTC)
Expired
Jun 30, 2001, 1:30 PM EDT
In force
33 min
Issued by
NWS State College, PA
Area
Whole counties

County York County, PA

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:00 PM EDTThunderstorm Wind 50 ERed Lion, PATrees and wires were reported down in Red Lion, Windsor Township.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 301659
SVRCTP

PAC133-301730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN PENNSYLVANIA

* UNTIL 130 PM EDT.

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WINDSOR...OR 4 MILES EAST OF RED LION...  
  MOVING TO THE EAST SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUSQUEHANNA TRAILS AT 125 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

LAMBERT/FITZGERALD

LAT...LON 4002 7660 3984 7666 3976 7653 3972 7626
          3993 7641

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:55 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 30, 11:55 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 AM EDT SUN JUN 30 2001

UPDATING ZONES FOR SVR THUNDERSTORM WATCH FOR ENTIRE CWA.

.CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR ALL OF CENTRAL PA.

FITZGERALD

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.